Hail, Prowers
- When
- June 11, 4:00 PM MST to 4:05 PM MST
- Where
- Prowers County, 21 mi S of Holly
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.750, -102.117
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 11, 12:35 PM MST, 3 hours 25 minutes earlier.
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 135 PM MDT WED JUN 11 2003 SHORT TERM DISCUSSION...(TONIGHT AND THURSDAY). MAIN CONCERNS ARE PRECIP CHANCES MAINLY TOMORROW ALONG WITH THE POSSIBILITY OF SEVERE WX. WATER VAPOR IMAGERY SHOW THAT DRIER AIR HAS MOVED OVER THE AREA... AND STORMS HAVE BEEN SLOW TO DEVELOP. SO FAR SHOWERS AND TSTMS HAVE ONLY DEVELOPED ALONG THE SRN BORDER...AND ON SATELLITE IT LOOKS LIKE SOMETHING IS TRYING TO DEVELOP OVER PORTIONS OF THE SOUTHWEST MTNS. ILL KEEP SOME ISOLD POPS OVER ALL THE MTNS AND THE SE PLAINS. THE SHOWERS AND TSTMS SHOULD DISSIPATE ONCE THE SUN SETS WITH SKIES THEN BEING MOSTLY CLEAR OR PT CLDY OVERNIGHT. THURSDAY MODELS DONT REALLY AGREE ON EXACTLY WHERE IN THE VICINITY SOME WEAK SHORTWAVES WILL BE. A SFC LOW OVER THE TX PANHNDL WILL KEEP EASTERLY WINDS OVER THE SE CO PLAINS THRU THE DAY AND AS A RESULT THIS GIVES THE AREA DEW POINTS IN THE 40S AND 50S...POSSIBLY 60 ALONG THE KS BORDER. THIS EASTERLY FLOW IS ACTUALLY FAIRLY DEEP AS THE MODELS SHOW IT UP THROUGH 700MB. WITH THE UPSLOPE FLOW AND MORE MOISTURE AROUND THE AREA ON THU THERE WILL BE A BETTER CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS. WITH THE DEEP UPSLOPE FLOW IN THE EAST STORMS SHOULD FORM ALONG THE EASTERN MTNS IN THE LATE MORNING OR SLIGHTLY AFTER NOON...AND THEN SPREAD TO THE ADJACENT PLAINS. THE EASTERLY FLOW MAY KEEP STORMS ANCHORED ALONG THE MTNS AND NEARBY PLAINS...WHICH COULD LEAD TO A PROLONGED RAINFALL EVENT IN A FEW LOCATIONS WITH LARGE RAIN ACCUMULATIONS. ANOTHER THING TO WORRY ABOUT ON THE ERN PLAINS IS THE POTENTIAL FOR SEVERE WX. CAPES IN THE AFTERNOON ARE FORECAST TO BE UP TO ABOUT 2400 J/KG WITH LIS RANGING FROM -2 TO -7 C AND VERY LITTLE CIN. THE ONE THING LACKING IS GOOD SHEAR...AS IT IS EXPECTED TO BE ONLY 20 TO 30 KTS. COULD SEE A FEW STORMS PRODUCE LARGE HAIL AND MAYBE SOME DAMAGING WIND GUSTS. WILL STAY CLOSE TO GUIDANCE FOR HIGH TEMPS. LONG TERM DISCUSSION...(FRI THROUGH WED). ...MAIN CHALLENGES WILL BE POPS FOR THUR NIGHT AND FRI... IN THE EAST MODELS CONTINUE TO SUGGEST DEVELOPMENT OF MCS LATE THU AND THU NIGHT BUT DIFFER ON PLACEMENT. SHORT RANGE MODELS ARE FARTHER SOUTH AND SEEM TO AGREE THAT SOME COOLING AND UPSLPE FLOW WILL CONTINUE THU NIGHT AND EARLY FRI. KEPT POPS AS IS FOR THU NIGHT AND FRI PENDING THIS DEVELOPMENT. SIMILAR PATTERN FRI NIGHT AND SATURDAY SO SPREAD POPS EAST OVERNIGHT AND STAYED CLOSE TO MODEL T/TD GUIDANCE. MEANWHILE MOUNTAINS AND HIGH VALLEYS HAVE DRIER ATMOSPHERE SO POPS MUCH LOWER. OVER THE WEEKEND CENTRAL PLAINS LOW AND WEAK SHORT WAVES CONTINUE TO MUDDY UP THE FORECAST. PRETTY MUCH KEPT WITH A NORMAL CONVECTIVE PATTERN KEEPING LOW POPS MOST AREAS WITH BEST CHC FOR PRECIP IN THE EAST. PLAINS LOW STILL SOME INFLUENCE ON MONDAY BUT RIDGE BUILDS IN AND THINGS DRY OUT A LITTLE TUESDAY AND WEDNESDAY. KEPT LOW POPS IN THE MOUNTAINS BOTH DAYS BUT LEFT LOWER ELEVATIONS DRY. WARMED TEMPS SLIGHTLY WEDNESDAY. .PUB...NONE.
COZ058>089-093>099-121300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 700 AM MDT TUE JUN 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS EARLY THIS AFTERNOON...AND THEN DRIFT EAST ACROSS THE HIGH VALLEYS AND PLAINS DURING THE REMAINDER OF THE AFTERNOON. THE MAIN THREATS FROM THUNDERSTORMS WILL BE LIGHTNING...WIND GUSTS TO AROUND 55 MPH... HAIL UP TO 1/2 INCH DIAMETER...AND LOCAL HEAVY RAIN. ISOLATED SHOWERS AND THUNDERSTORMS WILL PERSIST OVER SOUTHERN COLORADO THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA ON THURSDAY...WITH THE GREATEST COVERAGE EXPECTED ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS. WITH EASTERLY UPSLOPE FLOW...AND ABUNDANT LOW LEVEL MOISTURE...ONE OR TWO THUNDERSTORMS COULD BECOME SEVERE ACROSS THE SOUTHEAST PLAINS...PRODUCING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN. THUNDERSTORMS MAY CONTINUE PAST MIDNIGHT ACROSS THE SOUTHEAST PLAINS...AS THEY COMBINE INTO A THUNDERSTORM COMPLEX WHICH WILL MOVE EAST OF THE AREA OVERNIGHT. FOR THE WESTERN MOUNTAINS AND HIGH VALLEYS...MOISTURE ON THURSDAY WILL BE MORE LIMITED...THUS THE MAIN THREATS FROM THUNDERSTORMS WILL BE WIND GUSTS TO 50 MPH AND LIGHTNING. ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY...WITH THE GREATEST COVERAGE OF THUNDERSTORMS ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS. THUNDERSTORM PROBABILITIES WILL GRADUALLY DECREASE THROUGH EARLY NEXT WEEK...AS A RIDGE OF HIGH PRESSURE MOVES IN FROM THE WEST. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT. LW/KT
The Goodland radar (KGLD), 183 km away, was scanning. The volume nearest the first event began at 23:02 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364931.